Alert archive / Georgia / Tornado Warnings in 2025
Tornado Warning 57, NWS Atlanta, GA
NWS Atlanta, GA issued this tornado warning at May 25, 2025, 6:42 PM EDT for Chattooga County, Floyd County, Walker County, Georgia. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2025, 6:42 PM EDT (22:42 UTC)
- Expired
- May 25, 2025, 7:00 PM EDT
- In force
- 18 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Chattooga County, GA, Floyd County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 94 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:48 PM EDT | TSTM WND DMG | Subligna, GA | Several trees down along 7600 block of Gore Subligna Rd with car trapped underneath. No injuries. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 4:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
601
WFUS52 KFFC 252242
TORFFC
GAC055-115-295-252300-
/O.NEW.KFFC.TO.W.0057.250525T2242Z-250525T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Peachtree City GA
642 PM EDT Sun May 25 2025
The National Weather Service in Peachtree City has issued a
* Tornado Warning for...
North central Floyd County in northwestern Georgia...
Southeastern Walker County in northwestern Georgia...
Northeastern Chattooga County in northwestern Georgia...
* Until 700 PM EDT.
* At 642 PM EDT, a severe thunderstorm capable of producing a
tornado was located over Subligna, or 9 miles northeast of
Summerville, moving southeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Lake Marvin and Subligna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3461 8526 3461 8506 3459 8506 3458 8507
3457 8507 3444 8516 3455 8530
TIME...MOT...LOC 2242Z 298DEG 34KT 3457 8523
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$2 follow-up statements
700
WWUS52 KFFC 252253
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
653 PM EDT Sun May 25 2025
GAC295-252303-
/O.CAN.KFFC.TO.W.0057.000000T0000Z-250525T2300Z/
Walker GA-
653 PM EDT Sun May 25 2025
...THE TORNADO WARNING FOR SOUTHEASTERN
WALKER COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved
out of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight EDT
for northwestern Georgia.
&&
LAT...LON 3458 8516 3458 8507 3457 8507 3451 8511
3446 8515 3452 8521
TIME...MOT...LOC 2253Z 270DEG 34KT 3498 8613
$$
GAC055-115-252300-
/O.CON.KFFC.TO.W.0057.000000T0000Z-250525T2300Z/
Floyd GA-Chattooga GA-
653 PM EDT Sun May 25 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTH
CENTRAL FLOYD AND NORTHEASTERN CHATTOOGA COUNTIES...
At 653 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Jericho, or 14 miles south of Winchester, moving
east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lake Marvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3458 8516 3458 8507 3457 8507 3451 8511
3446 8515 3452 8521
TIME...MOT...LOC 2253Z 270DEG 34KT 3498 8613
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$738
WWUS52 KFFC 252300
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
700 PM EDT Sun May 25 2025
GAC055-115-252310-
/O.EXP.KFFC.TO.W.0057.000000T0000Z-250525T2300Z/
Floyd GA-Chattooga GA-
700 PM EDT Sun May 25 2025
...THE TORNADO WARNING FOR NORTH CENTRAL FLOYD AND NORTHEASTERN
CHATTOOGA COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning
has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until midnight EDT
for northwestern Georgia.
Remember, a Tornado Warning still remains in effect for
Northeastern Floyd County until 715 PM EDT.
&&
LAT...LON 3458 8516 3458 8507 3457 8507 3451 8511
3446 8515 3452 8521
TIME...MOT...LOC 2300Z 298DEG 34KT 3543 8719
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this tornado warning went out at May 25, 3:45 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 25, 3:45 PM EDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
345 PM EDT Sun May 25 2025
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This evening through Monday)
Issued at 325 PM EDT Sun May 25 2025
Weak shortwave ridging/quasi-zonal flow aloft is in place across
the Southeast. An expansive MCS is migrating eastward across the
Lower/Middle MS River Valley this afternoon, associated with a
disturbance in the flow. 500 mb RAP analysis depicts a weakness in
the ridging over AL and GA, so anticipate that this MCS will
track more southeastward later this afternoon and evening. Dense
cloud cover across north and central Georgia -- and something of a
weak wedge in place across northeast Georgia -- has delayed
convective initiation for the most part today. That said, the
eroding pseudo-wedge cloud deck has allowed for MLCAPE to reach
500-1000 J/kg, with SBCAPE of 1000-2000 J/kg waiting to be tapped
into. As a result, expect isolated to scattered showers and storms
this afternoon and evening. A few storms could be strong, posing
a risk for winds up to around 40 mph, small hail, frequent cloud
to ground lightning, and heavy rainfall.
SPC has nudged a Slight Risk (level 2 out of 5) over the
westernmost portion of Georgia to capture the potential for
damaging wind gusts associated with the aforementioned MCS diving
southeastward this evening into the overnight period. The rest of
the CWA remains under a Marginal Risk (level 1 out of 5). A more
untapped, unstable environment across the western tier (and as far
east as north-central Georgia to metro Atlanta to Middle Georgia)
of the state would suggest greater potential for the MCS to
remain strong as it pushes through later. As of the time of this
writing, SPC has issued a Mesoscale Convective Discussion that
barely clips far northwest Georgia, so the environment across
northwest Georgia will bear watching over the next couple hours.
Should cloud cover build in and/or showers and storms occur ahead
of the MCS, the system may weaken and not be much more than a
broken line of showers once it arrives in Georgia. Again, trends
and mesoanalysis will bear watching over the next several hours.
As has been seen several times this month (and like today), the
overnight/early morning MCS (in additional to nocturnal stratus
development) could stabilize the atmosphere tomorrow (Monday)
morning and early afternoon. The SREF depicts continued shortwave
ridging aloft through tomorrow and not much change in the air
mass, so the ingredients will be in place for damaging wind gusts,
hail up to quarter size, frequent cloud to ground lightning, and
heavy rainfall with any strong to severe storms that occur. SPC
currently has a Marginal Risk in place along and south of a line
from far northwest Georgia to Roswell to Augusta. Like today, some
semblance of a wedge should keep northeast Georgia cooler than
the rest of the state.
Martin
&&
.LONG TERM...
(Tuesday morning through next Saturday)
Issued at 325 PM EDT Sun May 25 2025
Key Messages
- An unsettled forecast with elevated rain chances continues
through the bulk of the week ahead.
- A CAD wedge will provide cooler temperatures to north
Georgia Tuesday.
- Locally heavy rainfall is possible with abundant moisture in
place.
Mostly cloudy and generally dreary conditions are likely to be
the rule as we kick of the forecast period on Tuesday. This will
be particularly true across north Georgia as the influence of a
CAD wedge at the surface will bring cooler easterly flow,
particularly for the typical wedge quadrant of northeast Georgia.
Concomitantly, southwest flow aloft and disturbances rippling
through said flow will continue to usher plentiful moisture over
the area. This moisture overrunning will bring widespread rain
(and some embedded thunder), especially across north Georgia on
Tuesday. Any strong/isolated severe threat will likely be shunted
to Middle Georgia on Tuesday given the more stable impact of the
wedge in north Georgia. Locally heavy rainfall will remain a
possibility given elevated PWATs within this moist environment.
Overall not much change by Wednesday, though the wedge will
likely begin to erode to some degree. There remains some
uncertainty as to the extent of this erosion, but models do tend
to overestimate the speed at which CAD erodes, particularly given
continued overrunning. Still, temperatures should rebound a good
bit across north Georgia by Wednesday as gradual erosion occurs.
Undercut NBM guidance for temperatures both Tuesday and Wednesday
by blending in NBM10 to account for the usual CAD under-
representation.
By late week, substantial model variability remains regarding
when we may begin to shift out of this active, damp pattern. Euro
guidance tends to remain more bullish with a cold front arriving
by late Thursday to potentially clear things to some extent by
Friday, while GEFS members tend to keep things wetter through
Friday. At this point, PoPs will remain broadly elevated through
the end of the week with some downward trend by the weekend.
RW
&&
.AVIATION...
(18Z TAFS)
Issued at 133 PM EDT Sun May 25 2025
Low clouds have been slow to lift/scatter out late this morning
and early afternoon. Expect SCT/BKN low-VFR clouds to persist
through the evening. For now, have TEMPOs at ATL, the other metro
sites, and CSG to cover TSRA potential overnight into early
tomorrow (Monday) morning as a convective complex pushes SE across
the Southeast. Gusty, erratic winds and reduced vsby will
accompany any TSRA. Cigs should drop to IFR at the northern
terminals overnight into early tomorrow morning with MVFR vsby in
tow. It is likely that cigs will be slow to improve again tomorrow
morning and afternoon. Winds are light and VRB this afternoon and
will remain that way (if not going calm) overnight. Winds will
generally be westerly tomorrow at 3-8 kts.
//ATL Confidence...18Z Update...
Low confidence on TSRA potential and timing.
High confidence on all other elements.
Martin
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 64 79 61 72 / 40 50 70 80
Atlanta 67 82 65 76 / 50 50 70 70
Blairsville 59 75 57 67 / 60 50 80 80
Cartersville 64 82 63 77 / 60 50 80 80
Columbus 69 89 69 86 / 40 50 60 50
Gainesville 64 78 61 69 / 50 50 80 80
Macon 67 88 66 84 / 40 50 50 50
Rome 64 82 64 77 / 60 50 80 80
Peachtree City 65 84 64 79 / 40 50 70 60
Vidalia 68 90 69 86 / 40 50 40 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Martin
LONG TERM....RW
AVIATION...MartinHazardous weather outlook, May 25, 11:17 AM EDT, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1117 AM EDT Sun May 25 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1117 AM EDT Sun May 25 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are possible this afternoon through tonight. Some storms could become strong to severe and produce strong wind gusts, hail up to the size of quarters, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated to scattered thunderstorms are expected Monday through Saturday across much of the area and will be capable of producing strong wind gusts, hail, heavy rainfall, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 25, 1:07 PM EDT, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
107 PM EDT Sun May 25 2025
GAZ113-251730-
Toombs GA-
107 PM EDT Sun May 25 2025
...A strong thunderstorm will impact portions of southeastern Toombs
County through 130 PM EDT...
At 107 PM EDT, a strong thunderstorm was over Altamaha, or near
Plant Hatch, moving east at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
English Eddy, Johnson Corner, New Branch, and Toombs Central.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3192 8223 3191 8225 3193 8226 3193 8227
3194 8228 3193 8230 3195 8231 3193 8231
3194 8236 3194 8238 3207 8234 3210 8220
3191 8223
TIME...MOT...LOC 1706Z 263DEG 10KT 3196 8225
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:18 AM EDT | Special Weather Statement | FFC | Jefferson | 27 min |
| May 25, 1:07 PM EDT | Special Weather Statement | FFC | Toombs | 23 min |
| May 25, 5:28 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 47 min |
| May 25, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 48 min |
| May 25, 6:49 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Floyd, Gilmer, Gordon, Murray and 2 more | 41 min |
| May 25, 6:58 PM EDT | Tornado Warning | FFC | Floyd, Gordon | 17 min |
| May 25, 7:02 PM EDT | Tornado Warning | FFC | Gordon, Murray | 13 min |
| May 25, 7:12 PM EDT | Tornado Warning | FFC | Bartow, Gordon | 18 min |
| May 25, 7:27 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Floyd, Gilmer, Gordon, Pickens | 48 min |
Nearby
Tornado Warnings in Georgia, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.